The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

B2 dosage for MAV?


#1

Hi everyone,
So started taking 500mg of magnesium
300mg of Co-enzyme Q10 and am now looking to add in some B2 to see if it helps further…

Does anyone know the most effective dosage of B2?

Thanks!! :wave:


#2

I would use Search tool as a start, and check Dr Hain’s via his Search tool. Might help your decision. Helen


#3

Hi there. I am taking riboflavin B2 as ‘riboflavin 5 phosphate’ as it goes straight into the bloodstream and doesn’t have to be converted by the liver,its meant to be more easily absorbed.I am only taking one a day at the moment at 50mg but take magnesium to and coq10._Do you get spinning vertigo?R.


#4

Read a pamphlet for heal your headache that stated 400 mg a day for B2. It’s what I take.


#5

Hi Space Cadet. What form of B2 do you take. Have you had any reactions from that high dose? Thanks R.


#6

Pill form. By a brand called Radiance Platinum (CVS). They come in 100 mg pills. I noticed I was extremely sensitive to a lot of meds (I don’t take magnesium pill form cause it gave me vertigo) so it was nice I was able to take this safely. Anyways, I thought this brand seemed to be pretty good since it’s gluten free and such.
Oh and no, no reaction or I would’ve immediately stopped taking it. Have been doing 400 mg of the B2 of this brand since Aug 2017.


#7

Hi there. Thats interesting that you can’t make magnesium. I have tried taking higher doses of B2 and it made me feel worse. Might try again though. Has it helped with the vertigo? Sorry obviously the magnesium made you worse.How long does the spinning vertigo last?Thanks


#8

Hi Kirsty
I have just started taking a daily supplement for skin,hair & nail health - Perfectil Original - which contains multi-vitamins, and includes 4 mg of vitamin B2 (Riboflavin). I am assuming that this is a reasonable dosage - fingers crossed! Jan


#9

Hi Kirsty, My Dr has recommended 400mg - 500mg magnesium and 400mg B2. I also take 300mg CoQ10.


#10

Well Dr Hain says 400mg which is 200 times RDA I believe but he doesn’t rate it for migraine prevention saying it’s a placebo. Helen


#11

I am not taking it for the MVBD especially although Dr S suggested B2 as something to consider - as an after thought along with magnesium. I have noticed that my hair is getting very thin and thought I should take something to see if it helped - it might be coincidence but it has got noticeably worse since the start of MVBD and being on Pizotifen and the diet. :thinking: Jan


#12

Wild horses won’t convince me the six C diet isn’t deficient , and many drugs can cause hair loss plus after Big M, hair loss. It’s surprising we’ve any hair left! I’m not sure whether Pizotifen causes hair loss. Should check. I understand you aren’t taking vitamin B2 for MAV. I wouldn’t want huge doses either. Hope the new med helps. Helen


#13

Thanks Helen - hopefully the supplements will help - you never know - I thought it was worth a try. I expect the Big M is to blame as well :roll_eyes: - I don’t think it is likely to be the Piz as it isn’t mentioned as a side effect unless they are keeping it to themselves :joy:. Jan


#14

Oh certainly worth a try. I’ve not seen anything connecting hair loss with Pizotifen. I know Sodium Valproate and Venlafaxine both list it as side effect. Helen


#15

Should be 400 mg of B2. And 400-600 mg of magnesium.


#16

Thank you for all your replies everyone!!

400mg of B2 is now on the way to me… lets see if it can help :grin:

Xx


#17

I only took the magnesium once at the lowest possible form. It’s in my diary on here. It was not a splendid experience. The vertigo may have lasted 15 minutes? It wasn’t fun. The neurologist even claimed it was reactive for possible symptoms. I did a search on here and some others’ have dealt with the unfortunate nature of it causing them issues too.

When I did start taking the B2 I noticed my tinnitus was reducing and that I wasn’t getting as many “off” moments. That + time have helped me. I had an antibiotic mess back in march last year (2018) which has pretty much made me feel a bit stuck tho for progressing further. Each month I notice little things progressing still tho. I made blueberry pancakes under a hood vent fan for a good hour and a half which that fan usually messes me up after just 20 mins or so… Screwing me up used to be much much faster before from that loud fan. Same with taking a shower; I used to only take 2 minute showers. I’ve taken a 10-15 min shower recently.


#18

@Space_Cadet
That sounds horrible! Thank god I havent felt like that on magnesium - I am still having the jolts and falling through the back of the sofa & bed. Not sure if this is anything to do with the magnesium. I am thinking not as I have has this loads in the past too so just another lingering symptom.

The B2 is helping then? Thats great news. Keep your fingers crossed for me!! :wink: haha


#19

Forgot to mention and apparently it is important: My Dr specified magnesium citrate** . This is the type the body is best able to absorb.


#20

And that’s the magnesium I looked up and tried, because most would give diarrhea. I wanted to opt out from that fun part. Unfortunately, I had more than just that fun part. Some people just can’t take it pill form. YMMV.

Regarding the shocking feeling and falling; I had that feeling more in the beginning jun 2017 - oct nov 2017. MAV morphs as everyone says. I can maybe say I hope the B2 helped, but it was also time for sure. I was looking at my diary this morning to see past posts (thanks for continually hosting this site @turnitaround !!) and I recall that “shock” feeling when sitting on my couch. I don’t get that anymore. (It felt like a jolt of anxiety). I get just the random head feeling like gravity was cut off. “Helium head”. Head is very motion sensitive.